Oklahoma, 2016Damaging Winds in Oklahoma, July 25, 2016
July 25, 2016 · NWS OUN · 2 events in 2 counties and zones
Scattered storms began to form along a front through central Oklahoma on the evening of the 25th, with a few of the early storms producing severe winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $32,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered storms began to form along a front through central Oklahoma on the evening of the 25th, with a few of the early storms producing severe winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 25, 2:21 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 25, 2:21 PM CST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Norman OK
321 PM CDT MON JUL 25 2016
.DISCUSSION...
The weather pattern will be continue to be characterized over the
next few days with the upper ridge in the west and a relatively
longwave weak trough across the Great Lakes region into the mid
Mississippi valley. Shortwaves moving southeast in the flow to our
north and northeast may not directly affect us, but with surface
boundaries in the neighborhood and the lack of the strong ridge
over the Plains, we will keep chances of storms in the forecast
for the next few days. The longer range forecasts from the medium
range models suggest that the upper ridge will build back toward
the Plains next weekend, and the GFS suggests we could get back to
hot weather. However, ECMWF is not quite as aggressive with the
warming, but we will watch the trends over the next few days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 92 74 91 / 40 40 20 30
Hobart OK 75 95 74 94 / 30 30 20 20
Wichita Falls TX 77 95 75 94 / 30 30 20 30
Gage OK 69 92 70 92 / 40 20 20 20
Ponca City OK 73 90 73 91 / 50 40 20 30
Durant OK 76 94 76 94 / 30 20 20 40
&&
.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&
99/99
Hazardous weather outlook, Jul 25, 10:37 AM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1137 AM CDT MON JUL 25 2016
OKZ004>048-050>052-TXZ083>090-261645-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1137 AM CDT MON JUL 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
.THUNDERSTORMS...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY AND TONIGHT ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS.
LOCALLY HEAVY RAINFALL AND GUSTY WINDS UP TO 50 MPH ARE THE MAIN
CONCERNS WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
.THUNDERSTORMS...
SOME THUNDERSTORMS MAY AFFECT PORTIONS OF OKLAHOMA AND WESTERN
NORTH TEXAS TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL AND
GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
MBS/MAD
In the hours before
Special weather statement, Jul 25, 3:21 PM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
421 PM CDT MON JUL 25 2016
OKZ048-052-252145-
ATOKA OK-BRYAN OK-
421 PM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATOKA AND NORTH
CENTRAL BRYAN COUNTIES UNTIL 445 PM CDT...
AT 419 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CANEY...MOVING
SOUTHWEST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LAT...LON 3399 9626 3417 9641 3422 9641 3433 9615
3418 9602
TIME...MOT...LOC 2119Z 54DEG 12KT 3421 9616
WRSpecial weather statement, Jul 25, 3:32 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
432 PM CDT MON JUL 25 2016
OKZ034-036-252145-
GREER OK-JACKSON OK-
432 PM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREER AND
NORTHEASTERN JACKSON COUNTIES UNTIL 445 PM CDT...
AT 430 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MARTHA...MOVING SOUTHWEST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3484 9932 3469 9919 3458 9934 3475 9950
TIME...MOT...LOC 2130Z 54DEG 11KT 3473 9933
WR
Special weather statement, Jul 25, 3:34 PM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT MON JUL 25 2016
OKZ019-025-026-252200-
OKLAHOMA OK-LOGAN OK-LINCOLN OK-
434 PM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKLAHOMA...
SOUTHEASTERN LOGAN AND WEST CENTRAL LINCOLN COUNTIES UNTIL 500 PM
CDT...
AT 432 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF MERIDIAN...MOVING SOUTHEAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
THIS INCLUDES INTERSTATE 44 NEAR MILE MARKER 147.
LAT...LON 3578 9739 3587 9725 3572 9706 3563 9723
TIME...MOT...LOC 2132Z 323DEG 5KT 3577 9729
WR
Special weather statement, Jul 25, 3:50 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT MON JUL 25 2016
OKZ050-051-252215-
LOVE OK-MARSHALL OK-
450 PM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOVE AND CENTRAL
MARSHALL COUNTIES UNTIL 515 PM CDT...
AT 449 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KINGSTON...
MOVING SOUTHWEST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3387 9680 3387 9683 3385 9685 3391 9690
3395 9691 3396 9692 3395 9694 3400 9698
3411 9670 3400 9662 3396 9658 3391 9664
3392 9666 3391 9667 3387 9668 3383 9674
3383 9676
TIME...MOT...LOC 2149Z 54DEG 11KT 3400 9672
WRSpecial weather statement, Jul 25, 4:11 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
511 PM CDT MON JUL 25 2016
OKZ045-TXZ090-252245-
JEFFERSON OK-CLAY TX-
511 PM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND
NORTHERN CLAY COUNTIES UNTIL 545 PM CDT...
AT 510 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WAURIKA. THIS
STORM WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3406 9810 3410 9814 3423 9814 3426 9794
3405 9790
TIME...MOT...LOC 2210Z 163DEG 1KT 3417 9799
WRSpecial weather statement, Jul 25, 5:59 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
659 PM CDT MON JUL 25 2016
OKZ027>029-260015-
GRADY OK-MCCLAIN OK-CLEVELAND OK-
659 PM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRADY...NORTHWESTERN
MCCLAIN AND NORTHWESTERN CLEVELAND COUNTIES UNTIL 715 PM CDT...
AT 657 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEWCASTLE...
MOVING SOUTH AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 98 AND 109.
LAT...LON 3518 9774 3533 9769 3534 9767 3531 9754
3514 9754
TIME...MOT...LOC 2357Z 4DEG 12KT 3526 9759
WRThunderstorm Wind, McClain
- When
- July 25, 6:19 PM CST
- Where
- McClain County, 3.44 mi NW of Newcastle to 2.95 mi NNW of Newcastle
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.291, -97.635
Fences were blown down on highway 37. A large tree and several small to medium branches were also blown down. The tree took out a power ine.
Thunderstorm Wind, Oklahoma
- When
- July 25, 9:40 PM CST
- Where
- Oklahoma County, 3.34 mi WSW of Valley Brook
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 35.390, -97.538
Roof blown off of apartment complex, also causing damage to nearby cars.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 25, 20161 death · 1 event
- Damaging Wind in West Virginia, July 25, 20161 death · 1 event
- Hail and Damaging Winds in Pennsylvania, July 25, 2016$131,000 · 1 in hail · 43 events
- Flash Flooding and Damaging Winds in Missouri, July 25 to 29, 2016$220,000 · 52 kt wind · 22 events
- Tornado and Hail in Pennsylvania, July 25, 2016$88,000 · EF1 · 12 events
- Flash Flood and Damaging Winds in New York, July 25, 2016$203,000 · 50 kt wind · 13 events
- Damaging Winds in Pennsylvania, July 25, 2016$92,000 · 54 kt wind · 17 events
- Damaging Winds and Lightning Strikes in New York, July 25, 2016$81,000 · 61 kt wind · 11 events
- Tornado and Flooding in New Jersey, July 25, 2016$20 · EF1 · 25 events
- Damaging Winds in New York, July 25, 2016$34,000 · 60 kt wind · 8 events
- Flash Flooding and Hail in Pennsylvania, July 25, 2016$40 · 1 in hail · 20 events
- Damaging Winds in Utah, July 25 to 28, 2016$20,000 · 54 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 644241, 649452.